Heart arrythmias - what helps?

Discussion in 'Fibromyalgia Main Forum' started by foggyfroggy, Jul 10, 2006.

  1. foggyfroggy

    foggyfroggy Guest

    What do you all use when you have lots of heart arrythmia stuff going on? Is there anything that helps you? Either a prescription or a supplement or a strategy? Have you noticed anything that it is triggered by or related to in any way?

    Thanks,
    Gretchen
    [This Message was Edited on 07/11/2006]
  2. Roseblossom

    Roseblossom Member

    I know this sounds funny, but what seems to get my heart back on track is listening to upbeat, melodic music and singing along.

    I guess my heart wants to get back in the swing with the rest of my body :)

    Roseblossom
  3. kirschbaum26

    kirschbaum26 New Member

    Dear Gretchen:

    I recently had an experience with atrial fibrillation. I ended up in the ER, and was told by the doctor there to try the following to naturally "reset" your heart

    Lie down flat on your back
    bear down as if I was trying to go to the bathroom
    hold position for the count of 10, if it does not work the first time, try again.

    I would say that it has worked about 75% of the time for me.

    Hope that helps.

    Ingrid
  4. foggyfroggy

    foggyfroggy Guest

    Thanks for those.

    Ingrid, how scary for you - I'm glad that helps you and I'll definately try it.

    Roseblossom you made me smile :) and I'll try yours too - at any rate it will help me get my mind off it a bit and That would be good for me also.

    Gretchen
  5. foggyfroggy

    foggyfroggy Guest

    Anyone else?
  6. bjlow

    bjlow New Member

    I HAVE HAD A HEART ARRYTHMIA,SKIPPING HEARTBEAT FOR ABOUT 20 YEARS NOW AND I SUFFER ALOT STILL BUT MY DR.PUT ME ON TENORMIN GENERIC-ATENOLOL.IT`S FOR HIGH BLOOD PRESSURE BUT ALSO FOR THIS ALSO.ASK YOUR DR.ABOUT IT OR AT LEAST SOMETHING TO HELP,IT`S NO FUN FEELING LIKE LIFE IS LEAVING YOU EVERYTIME IT SKIPS.MY HEART SKIPS 6 BEATS EVERY OTHER MINUTE MOST OF THE TIME.THERE ARE DAYS WHEN IT DOESN`T SKIP AND OTHER DAYS IT DOES.HOPE THIS WILL HELP YOU.
  7. Aeronsmom

    Aeronsmom New Member

    my heart slows and then speeds up, this is a constant thing for me and my Dr is doing nothing about it..not sure if I should see another dr about it or not. I do feel my heart skip but not alot it just an uneasy feeling when it happens.

    Ann
  8. Pianowoman

    Pianowoman New Member

    That kind of thing can really make you uneasy. I get it too. Generally, it is not problematic. It happens to a lot of people. However, I think at least a Holter Monitor would be in order here. Could you schedule an appt. just to talk about this? It can sometimes get lost in all the other stuff and your Doctor may not understand how much it worries you. Just a thought.

    Take care
    Kathy.
  9. Evadyl

    Evadyl New Member


    Hi Gretchen,

    I suffer from this horrible symptom too so I really feel for you. I got them really bad back in 2002. They lasted for days and I ended up having to go to the hospital. They thought it was to do with my thyroid initially but it turned out it wasn't. Anyway they put me on Inderal which is a beta-blocker. It has helped me so much. I get them very infrequent now and am on a maintenance dose of Inderal 10mg daily which is the lowest dose there is.

    I hope you find something to help alleviate this symptom as it really is very unpleasant.

    Take care

    Love Evadyl
  10. foggyfroggy

    foggyfroggy Guest

    Jinlee, I'm sorry to hear of your sister-in-law and I hope she is better now and on medication that is working! I am going to harass my doctor a bit more about it

    Evadyl, I will ask about the Inderal; I'm so glad it has helped you and yes this stuff can be very scary and depressing!

    Ann, I would get an answer out of your doc about what is causing it and why! My doctor says mine is generally harmless and annoying (!!!!). Arg! He is not the one feeling it!

    bljow thanks. Do you have blood pressure problems? I keep having to work on keeping my blood pressure UP! I'm glad the Atenolol is working for you and I will ask about that one too.

    My doc has listened to my description and is not worried. Easy for him to say. Sometimes it is so bad I will get very weak and shakey and my chest hurts a bit, and it will be bad like that for a few days (or like this time the last couple weeks) and then it eases off for awhile again.

    I think it is related both to hormones and to overdoing things and it's worse during a flare but WHY?

    Stormysky I keep wondering about the virus' etc and also the endo or at least hormone imbalances of some kind.


    Again, thanks all of you

    Gretchen
  11. SPR30

    SPR30 New Member

    It's scary!
    I am on BP meds. I think they help a bit.
    When it happens I try and relax, it passes.
    I have seen a cardiologist, I have a murmur and leaky valve.
    I am doing OK, still have alot of chest pain. I relax thru it best I can.
    Costochondritis (inflammation around ribs) causes alot of chest pain and tenderness in the ribs too, this is common with FMS.[This Message was Edited on 07/11/2006]
  12. amymb74

    amymb74 New Member

    which feel like a skipped beat - it is quite scary even though doc says its not harmful. I take magnesium & coq10. I am also prescribed ativan but I think those just help with the anxiety because of the irregular beats. AMY
  13. JLH

    JLH New Member

    The first thing to do when you have lots of heart arrythmia stuff going on is ...... to see your doctor.

    All heart arrythmias could be potentially serious. If your family doc does not take it seriously, please make an appointment with a cardiologist and request a workup.

    I have many types of arrythmias -- atrial fib, bradycardia, SVT, etc. Because of the intensity of these, I now have a dual-chamber pacemaker. I also take the heart meds Rythmol, Lopressor, and Lanoxin.

    I would not try any supplements, etc., without my docs approval.


    Hugs,
    Janet
  14. kriket

    kriket New Member



    I was just in the ER with my grandma today for several hrs. due to somw swelling in one of her legs. Well anyway, the lady on the other side of the curtain was having this same thing that you are having. He talked about shocking her heart one time back into normal rythym. He said that this was the most common thing that heart doctors deal with. I heard him say that he was gonna put her on a beta-blocker also to slow her heart rate. He said if left untreated it could cause little bloodclots behind the heart. Not trying to scare you, but the lady had very similar thing going on with her heart. Please go and see a cardiologist or your doctor and have him refer you to a heart specialist!!!!!!!!!

    Kriket